The Annals of Probability

Controlled Spin-Flip Systems

Lawrence Gray

Full-text: Open access

Abstract

We introduce a new tool into the study of spin-flip processes, which we call controlled spin-flip systems. For each spin-flip process we define a related class of controlled spin-flip systems. Our main theorem states that bounds on the behavior of a spin-flip process can be obtained by studying the behavior of the related controlled spin-flip system. Since controlled spin-flip systems are in general easier to work with than regular spin-flip processes (they correspond to finite state space Markov processes), our main theorem has applications to some of the important problems concerning spin-flip processes. In particular, we discuss several applications to the uniqueness problem. These include proofs of some new results, as well as new proofs of earlier results.

Article information

Source
Ann. Probab., Volume 6, Number 6 (1978), 953-974.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176995386

Digital Object Identifier
doi:10.1214/aop/1176995386

Mathematical Reviews number (MathSciNet)
MR512413

Zentralblatt MATH identifier
0392.60084

JSTOR
links.jstor.org

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]

Keywords
Spin-flip process controlled spin-flip systems martingale problem

Citation

Gray, Lawrence. Controlled Spin-Flip Systems. Ann. Probab. 6 (1978), no. 6, 953--974. doi:10.1214/aop/1176995386. https://projecteuclid.org/euclid.aop/1176995386


Export citation